|fat and viracept
May 1, 2002
Good morning, Is the "standard meal" recommendation for viracept is because it increases absorption or because it is supposed to lessen diarrhea? If you take viracept with sustiva at night does sustiva increase the amount of viracept in the blood? The problem I am running into is not with my morning dose, but the evening because my stomach must be totally empty for the sustiva (like consuming dinner no later than 7:30 and taking sustiva at 11:00 p.m) otherwise I have REALLY bad sustiva side effects. IF I take it this way, I am fine. So, the problem is taking the viracept(usually 10 a.m & 10 p.m)and no way can I take the sustiva during the day as I would be a danger (I've been on it three years, so this isn't the intro phase.) Also, I really don't want to add to or switch the viracept because it never gave me any problems. Not even one bout of g.i. upset and very little lipo (KNOCK ON WOOD). Any advice? Thanks
Response from Ms. Fields-Gardner
The instruction to take nelfinavir (Viracept) is meant to improve absorption. While dietary fat improves absorption of both nelfinavir and efavirenz (Sustiva), nelfinavir does not require "high" fat meals and this type of meal should be avoided because of its affect to increase absorption of efavirenz.
Efavirenz does interact with nelfinavir to increase the "area under the curve" of nelfinavir, but not in a way or to the extent that you would need a dose adjustment.
Unless you want to experiment with the fat in your meals a bit and risk experiencing the side effects of efavirenz you mention, it sounds like you have it worked out. And, if your viral load remains acceptably controlled during your last three years on this regimen, then it sounds like it is best to stick to what you and your doctor know works for you.
Lowering cholesterol and triglycerides with diet
Serostim vs anabolic steroids
- Could Sinus Infection Be A Sign Of Primary HIV Infection
- Diarrhea Sign Of Seroconversion
- Sore On Tongue Could I Have Acute HIV Infection
- Do People Get HIV From Sex With A Prostitute?
- Fever After Anal Sex Bottom Worried I Have HIV
- Itchy Red Spots After Drinking After Someone Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.